MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION BOLT FOR 2.0MM SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION BOLT FOR 2.0MM SCREWS; EXTRACTOR
Catalog Number 309.190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date it was found that a piece has snapped off inside the threaded area of the extraction bolt.This report is for one (1) extraction bolt for 2.0mm screws.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Pre-investigation statement: visual inspection performed at customer quality (cq) identified that the extraction bolt is intact (not broken) but a portion of an unknown broken screw is still jammed inside the extraction bolt.Hence, the investigation flow ¿device interaction-functional¿ was chosen.Visual inspection: visual inspection performed at customer quality (cq) identified that a portion of an unknown broken screw is still jammed inside the extraction bolt.The extraction bolt is intact and presents only minor signs of use.Functional test: cannot be performed due to the damage incurred.Dimensional inspection: cannot be performed due to the damage incurred.The jammed screw-portion could not be disassembled from extraction bolt.Document/specification review: the extraction bolt was manufactured in september 2018 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.The relevant documents were reviewed as part of this investigation: the review has shown that with 1.4112 stainless steel the correct material was used, and that the hardness was within the specification of 650 ¿ 730 hv0.5 summary: the complaint condition is confirmed for the functional issue as a portion of an unknown screw is still blocked in the extraction bolt.But the extraction bolt is not broken.This production lot (l945320) was manufactured according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used, and the hardness parameters were within the specifications.There were no issues during the manufacture of this product that would contribute to this complaint condition.Based on the provided information we are not able to determine a potential cause of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part: 309.190, lot: l945320, manufacturing site: bettlach, release to warehouse date: 11.Sep.2018/ a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Date rec¿d by mfr : the incorrect date was inadvertently utilized in initial medwatch.The correct date is november 13, 2019.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION BOLT FOR 2.0MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9413327
Report Number8030965-2019-70764
Device Sequence Number16877529
Product Code HWB
UDI-Device Identifier07611819018310
UDI-Public(01)07611819018310
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.190
Device Lot NumberL945320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1